MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE
Catalog Number AJ-01671
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the user was unable to insert the swg through the catheter because of resistance.There was no reported patient harm.".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened picc kit for analysis.The guide wire and the picc catheter were analyzed as part of this complaint investigation.Definite signs of use were observed.Visual analysis revealed that the guide wire contained one kink towards the proximal end.Microscopic examination confirmed the damage to the guide wire and revealed that the distal and proximal welds were spherical and intact.After failing functional testing, the juncture hub was cross sectioned.It appeared as though the juncture hub didn't maintain the same diameter throughout the body, which likely contributed to the guide wire resistance and kinking.The kink on the guide wire measured 845mm from the proximal end.The guide wire total length measured approximately 100cm, which is within the specification limits of 99.4cm-113cm per the guide wire product drawing.The guide wire outer diameter measured 0.03455", which is within the specification limits of.0340"-.0355" per the guide wire product drawing.The catheter body total length from the juncture hub to the distal tip measured 28 3/4", which is within the specification limits of 27 9/16"-29 9/16" per the catheter product drawing.The catheter body outer diameter measured 0.06710", which is within the specification limits of.0655"-.0705" per the catheter extrusion product drawing.The guide wire was inserted through the catheter body and major resistance was encountered within the juncture hub.The guide wire could not completely pass through due to the resistance at the juncture hub.Performed per ifu statement, "thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy".The juncture hub was severed to further analyze the location of the resistance.As a result of severing the juncture hub, the catheter body also inadvertently became damaged.A device history record review was performed, and a relevant finding was identified.A non-conformance was created for eb-01671-003a with lot 34c21k0330 regarding a "swg/catheter resistance - kinked".The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.".The report of a kinked guide wire due to resistance within the catheter was confirmed through complaint investigation.Visual analysis confirmed that the guide wire was kinked.Functional inspection revealed resistance was encountered when the guide wire reached catheter juncture hub which likely resulted in the damage to the guide wire.The guide wire could not pass completely through the catheter.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A nonconformance was created to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC SET: 16 GA X 27 1/2IN
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18947988
Report Number9680794-2024-00325
Device Sequence Number15445278
Product Code LJS
UDI-Device Identifier10801902094220
UDI-Public10801902094220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAJ-01671
Device Lot Number14F23G0112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown